MAUDE Adverse Event Report: CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451504L5
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the head of a 4f 65cm tempo diagnostic catheter (pigtail, 5 side holes) was cut during the procedure on an aortic endoprosthesis.There was an incidence of iliac dissection upon removal of the probe.Additionally, a 5f 110cm tempo diagnostic catheter (universal flush, 5 side holes) showed blue particles during handling in the procedure; it appeared that the reinforcement at the end of the catheter had dislocated and nothing remains.There was no additional reported patient injury.The issue reportedly involved the catheter and the guidewire, as well as the patient¿s condition.The procedure was more burdensome for the patient, requiring more equipment.The patient and her sister were informed, and the issue was noted in the "cro" records.The devices will be returned for evaluation.
 
Event or Problem Description
As reported, the head of a 4f 65cm tempo diagnostic catheter (pigtail, 5 side holes) was cut during the procedure on an aortic endoprosthesis.There was an incidence of iliac dissection upon removal of the probe.Additionally, a 5f 110cm tempo diagnostic catheter (universal flush, 5 side holes) showed blue particles during handling in the procedure; it appeared that the reinforcement at the end of the catheter had dislocated and nothing remains.There was no additional reported patient injury.The issue reportedly involved the catheter and the guidewire, as well as the patient¿s condition.The procedure was more burdensome for the patient, requiring more equipment.The patient and her sister were informed, and the issue was noted in the "cro" records.The devices were returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the head of a 4f 65cm tempo diagnostic catheter (pigtail, 5 side holes) was cut during the procedure on an aortic endoprosthesis.There was an incidence of iliac dissection upon removal of the probe.Additionally, a 5f 110cm tempo diagnostic catheter (universal flush, 5 side holes) showed blue particles during handling in the procedure; it appeared that the reinforcement at the end of the catheter had dislocated, and nothing remains.There was no other patient injuries reported.The issue reportedly involved the catheter and the guidewire, as well as the patient¿s condition.The procedure was more burdensome for the patient, requiring more equipment.The patient and her sister were informed, and the issue was noted in the "cro" records.Both devices were returned for evaluation.The pigtail catheter with the separated distal tip was analyzed under (b)(4).The universal flush catheter with damaged strain relief was evaluated under (b)(4).(b)(4).A non-sterile unit was received coiled inside a clear plastic bag for evaluation.The catheter showed a distal tip separation and a kink approximately 5 cm from the distal end, with elongated side holes.Visual inspection revealed no discoloration, cracking, or other degradation of the material, including the hub and body.Dimensional analysis performed near the damaged area confirmed that the outer and inner diameters met specification limits.Functional testing, including flushing and guidewire insertion/withdrawal through the applicable cannula, showed no resistance or friction, showing normal lubricity and patency.Inspection of the separated area under magnification revealed no cracking or discoloration consistent with material degradation.Instead, the separation site displayed elongation, fatigue lines, and diameter reduction characteristic of tensile/twist overload.These features are consistent with mechanical damage from forces exceeding the material¿s yield strength.The elongated side holes and kinked region further supported evidence of tensile loading.Based on these findings, the reported distal tip separation was attributed to mechanical overload rather than manufacturing or design issues.A product history record (phr) review of lot 18445407 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.(b)(4).A non-sterile ¿cath tempo 4f pig 65cm 5sh¿ was received coiled inside a plastic bag.The unit was unpacked for visual inspection.Examination focused on the strain relief revealed a degradation condition and yellowish discoloration at the hub.Degradation is typically associated with exposure to environmental factors such as uv radiation, thermal stress, or chemical agents.The evaluation did not identify any additional nonconformities, and the root cause of the degradation could not be determined through visual assessment.All other features appeared within specification.The reported ¿catheter (body/shaft) ¿ puncture/cut¿ was not seen during the product evaluation (b)(4).However, the malfunction ¿brite tip/distal tip ¿ separated¿ was seen and these damages may have been what the user was referring to by stating the device was cut during the procedure.The exact cause of the separation cannot be found, however, evaluation findings revealed signs of mechanical stress, and the procedure was more burdensome.These factors suggest the separation may be related to procedural factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to prevent kinking of 5f and smaller angiographic catheters, ensure that: 1.The pigtail catheter is not straightened by hand, but only with a diagnostic guidewire or, if applicable, with a tip straightener.2.A guidewire is used when introducing the catheter through the csi and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ the exact cause of the reported ¿artery dissection¿ cannot be determined without procedural images for review.The current device labeling does not include specific warnings related to dissections.However, clinicians are trained in steps to minimize the occurrence of these events as well as treatment options in the event one of these adverse events occurs.Given the low occurrence rate and reliance on professional handling, the current labeling and standard clinical training are considered adequate.Based on the available information and product analysis, there is no evidence to suggest the distal tip separation is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.The reported ¿strain relief¿degradation¿ was confirmed during the evaluation (b)(4).Based on the available information, the specific cause of the degradation could not be found.Potential contributing factors include storage or handling conditions within the reporting facility or factors associated with the manufacturing process of the unit.Users are trained to inspect products for signs of damage prior to and during use, and any product showing damage is not to be used.The product labeling includes information for safety intended to make users aware of such risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ while this guidance mitigates risks associated with storage and handling, it does not eliminate the potential for degradation.Because a potential link to the manufacturing process could not be excluded, an investigation has been initiated to further evaluate potential contributing factors and implement further actions as appropriate.No additional actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22779738
Report Number9616099-2025-01305
Device Sequence Number8176441
Product Code DQO
UDI-Device Identifier10705032008310
UDI-Public(01)10705032008310(17)261031(10)18263472
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451504L5
Device Lot Number18263472
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer09/09/2025
10/18/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date10/05/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown